Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2014, 7:41 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 11, 2014, 8:22 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:59 PM EDT | TSTM WND DMG | 2 Wsw Kernersville, NC | ONE TREE WAS REPORTED DOWN NEAR BUSINESS 40 IN KERNERSVILLE. |
| Jun 11, 7:59 PM EDT | TSTM WND DMG | 2 Wsw Kernersville, NC | SEVERAL TREES BLOWN DOWN ALONG HICKORY BLUFF COURT |
| Jun 11, 7:59 PM EDT | TSTM WND DMG | 3 Ne Walkertown, NC | ONE TREE WAS REPORTED DOWN ALONG BRINKLEY ROAD NEAR SHADEWOOD DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS52 KRAH 112341
SVRRAH
NCC057-067-120045-
/O.NEW.KRAH.SV.W.0111.140611T2341Z-140612T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 740 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF THOMASVILLE...OR 9 MILES SOUTHEAST OF
WINSTON-SALEM...AND MOVING NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...THOMASVILLE...KERNERSVILLE...MIDWAY...WALKERTOWN...
BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3626 8045 3625 8004 3590 8005 3588 8019
3603 8035
TIME...MOT...LOC 2340Z 172DEG 38KT 3599 8017
$$
322 follow-up statements
007
WWUS52 KRAH 120006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014
NCC057-120014-
/O.CAN.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
DAVIDSON NC-
806 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
3604 8005
TIME...MOT...LOC 0004Z 186DEG 38KT 3624 8012
$$
NCC067-120045-
/O.CON.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
FORSYTH NC-
806 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN FORSYTH COUNTY...
AT 804 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS
LOCATED BELEWS LAKE...MOVING NORTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WALKERTOWN...BELEWS LAKE...AND BELEWS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
3604 8005
TIME...MOT...LOC 0004Z 186DEG 38KT 3624 8012
$$
32616
WWUS52 KRAH 120022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT WED JUN 11 2014
NCC067-120032-
/O.CAN.KRAH.SV.W.0111.000000T0000Z-140612T0045Z/
FORSYTH NC-
822 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3602 8005 3610 8023 3625 8023 3625 8004
3604 8005
TIME...MOT...LOC 0020Z 172DEG 38KT 3643 8015
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT WED JUN 11 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM WEDNESDAY... SEVERE THUNDERSTORM WATCH #281 IN EFFECT FOR THE FAR NORTHERN NC PIEDMONT AND COASTAL PLAIN UNTIL 10 PM...WITH THE MAIN THREAT DURING THE NEXT FEW HOURS. A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION... WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS CONTINUE TO DEPICT A SUBTLE VORTICITY MAX CENTERED JUST OFF THE NC COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST. SCATTERED STORMS OVER THE COASTAL PLAIN...SANDHILLS...AND EASTERN PIEDMONT...WHICH DEVELOPED AS A RESULT OF THE VORT CENTER APPROACHING FROM JUST OFFSHORE...IN CONJUNCTION WITH CONVERGENCE ALONG THE SEA BREEZE AND A PRECEDING W-E ORIENTED SFC TROUGH...WILL CONTINUE TO SPREAD NORTH IN MULTI-CELL CLUSTERS...AMIDST MODEST SOUTHERLY LOW-MID LEVEL FLOW OF AROUND 15-25 KTS. THEREAFTER... SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE WEST HAS SUPPORTED BANDS OF STORMS UPSTREAM OVER THE WESTERN CAROLINAS...AND THIS ACTIVITY WILL SUBSEQUENTLY AFFECT THE SOUTHERN AND WESTERN PIEDMONT LATE IN THE AFTERNOON BETWEEN ABOUT 5 PM AND 11 PM. DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY PERTURBED FLOW ALOFT...PARTICULARLY OVER THE SOUTHERN AND WESTERN PIEDMONT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE UPPER 60S TO AROUND 70. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 325 PM WEDNESDAY... THE AXIS OF THE MID-UPPER LEVEL TROUGH OVER THE WESTERN TN VALLEY THIS AFTERNOON WILL CONTINUE TO EDGE SLOWLY EASTWARD TO A POSITION OVER THE CAROLINAS BY LATE THU NIGHT-EARLY FRI. DESPITE THE OVERALL WEAKENING OF THE TROUGH AS IT APPROACHES...AND RESULTANT NEUTRAL MID-UPPER LEVEL HEIGHT TENDENCY OVER NC...THE MOVEMENT OF THE TROUGH WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF A 50 KT UPPER LEVEL JET - GOOD FOR ASCENT. DEEP MOISTURE WILL ALSO REMAIN GOOD...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 1.5 AND 1.75 INCHES. THOUGH LARGE SCALE LIFT AND MOISTURE WILL BE GOOD FOR PRECIPITATION CHANCES...MESOSCALE SUBSIDENCE AND MID-HIGH CLOUDINESS IN THE WAKE OF A MID LEVEL VORTICITY MAX FORECAST TO MOVE FROM SW GA THIS AFTERNOON TO NORTHERN NC BY MID-MORNING THU MAY TEND TO SUPPRESS CONVECTIVE DEVELOPMENT OVER A LARGE PORTION OF THE PIEDMONT...WITH THE FOCUS FOR STORMS BETTER IN THE COASTAL PLAIN AND PERHAPS FAR EASTERN PIEDMONT THROUGH EARLY AFTERNOON. HOWEVER...A SEPARATE AREA OF SHOWERS AND STORMS ARE APT TO DEVELOP BENEATH THE H7 TROUGH AXIS OVER THE WESTERN CAROLINAS BY MID-AFTERNOON...AND THIS ACTIVITY WOULD THEN LIKELY DEVELOP NORTHEASTWARD INTO AT LEAST THE SOUTHERN AND WESTERN NC PIEDMONT DURING THE LATE AFTERNOON-EVENING HOURS. AS SUCH...THERE IS AT LEAST SOME CONCERN THAT THE CENTRAL PART OF THE CWFA...INCLUDING THE TRIANGLE MAY GET SPLIT BETWEEN THESE TWO HIGHER PROBABILITY/LIKELY AREAS OF PRECIPITATION. WEAKER MID-LEVEL LAPSE RATES THAT PREVIOUS DAYS....GENERALLY IN THE 5.5-6 C/KM RANGE...AND NOT AS WARM SFC TEMPERATURES...WILL LIMIT BUOYANCY AND THE SEVRE WEATHER THREAT...WITH PERHAPS A FEW MARGINALLY SEVERE WET MICROBURSTS. IF ANY TRAINING OF STORMS OCCURS...LOCALIZED FLOODING MAY ALSO RESULT. THE BRUNT OF THE SHOWERS/STORMS SHOULD DIMINISH WITH NOCTURNAL COOLING AND WEAKENING LARGE SCALE LIFT AS THE CENTER OF THE TROUGH AXIS ARRIVES OVERNIGHT. HIGHS IN THE MIDDLE 80S TO AROUND 90...AND LOWS MOSTLY IN THE UPPER 60S TO AROUND 70. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 230 AM WEDNESDAY... FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE OVERNIGHT HOURS. BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR FLOODING POSING THE GREATEST THREAT AT THIS TIME. HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S. SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP TEMPERATURES CLOSE TO NORMAL RANGES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 210 PM WEDNESDAY... SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/ FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD THAT REGION FROM THE TN VALLEY. AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU... MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS APPEARED IN RECENT DAYS. OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF THE FORECAST AREA...INCLUDING AT FAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...CBL AVIATION...MWS
Hazardous weather outlook, Jun 11, 6:50 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 650 PM EDT WED JUN 11 2014 NCZ021>025-038-039-073-074-083>085-122300- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON-RICHMOND-SCOTLAND- 650 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST INTO THE SOUTHERN AND WESTERN PIEDMONT THIS EVENING HOURS. SOME STORMS MAY CONTAIN STRONG TO MARGINALLY SEVERE WIND GUSTS. HEAVY RAIN AND LOCALIZED FLOODING MAY ALSO OCCUR. STORM COVERAGE AND INTENSITY SHOULD DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-122300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 650 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ026>028-040>043-075>078-086-088-089-122300- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 650 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 11, 7:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT WED JUN 11 2014
NCZ021-038-120000-
FORSYTH-DAVIDSON-
709 PM EDT WED JUN 11 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF FORSYTH
AND DAVIDSON COUNTIES UNTIL 800 PM EDT...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER LEXINGTON...MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF PEAS... WIND GUSTS UP TO 45 MPH... AND HEAVY
RAIN AND MINOR FLOODING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
HUNTSVILLE...LINWOOD...LEWISVILLE...MIDWAY AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3626 8004
3610 8004 3571 8013 3573 8045 3584 8049
3583 8043 3585 8042 3584 8040 3587 8039
3589 8042 3589 8037 3595 8037 3599 8042
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2306Z 193DEG 25KT 3583 8028
77Local storm report, Jun 11, 7:14 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 NNE ROXBORO 36.43N 78.97W
06/11/2014 PERSON NC 911 CALL CENTER
TREE DOWN ON KERR DRIVE AND SUNSET DRIVE
&&
EVENT NUMBER RAH1401484
BLAESLocal storm report, Jun 11, 7:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 N SURL 36.39N 78.89W
06/11/2014 PERSON NC 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF ALLENSVILLE AND OLD
ALLENSVILLE ROAD
&&
EVENT NUMBER RAH1401485
BLAESLocal storm report, Jun 11, 7:18 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 N SURL 36.39N 78.89W
06/11/2014 PERSON NC 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF ALLENSVILLE AND OLD
ALLENSVILLE ROAD
&&
CORRECTED EVENT TIME
EVENT NUMBER RAH1401485
BLAESLocal storm report, Jun 11, 7:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 SSW PRINCETON 35.41N 78.18W
06/11/2014 JOHNSTON NC EMERGENCY MNGR
TREES AND CROPS BLOWN DOWN. SMALL BARNS BLOWN OVER.
VINYL FASCIA AND SHINGLES BLOWN OFF HOMES.
&&
EVENT NUMBER RAH1401486
MWSSpecial weather statement, Jun 11, 7:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT WED JUN 11 2014
NCZ039-073>075-083-084-120100-
RICHMOND-MONTGOMERY-RANDOLPH-MOORE-ANSON-STANLY-
733 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTERS OF SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY OVER
ANSON... STANLY... AND WESTERN MONTGOMERY COUNTIES. THE STRONGEST
STORMS WERE LOCATED NEAR BLEWETT AND ALBEMARLE... MOVING NORTH AT 45
MPH.
THESE STORMS WILL LIKELY IMPACT MUCH OF NORTHERN ANSON... STANLY...
WESTERN MONTGOMERY AND WESTERN RANDOLPH COUNTIES THROUGH 830 PM.
LOCATIONS IMPACTED INCLUDE... ALBEMARLE...WADESBORO...
RANDLEMAN...TROY...NORTH CAROLINA ZOO...BADIN LAKE AND HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3550 8030 3551 8006 3592 8004 3591 7973
3501 7955 3496 7958 3490 7957 3485 7963
3482 7962 3480 7969 3482 8032 3519 8028
3517 8032 3517 8035 3540 8036
TIME...MOT...LOC 2328Z 173DEG 40KT 3508 8009
32The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:24 PM EDT | Special Weather Statement | RAH | Davidson | 81 min |
| Jun 10, 10:37 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jun 10, 10:42 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Jun 10, 10:46 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 59 min |
| Jun 10, 11:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 11:36 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 39 min |
| Jun 10, 11:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jun 11, 12:21 AM EDT | Special Weather Statement | RAH | Alamance | 24 min |
| Jun 11, 12:43 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 11, 1:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 11, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 46 min |
| Jun 11, 2:31 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Jun 11, 2:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 11, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 48 min |
| Jun 11, 2:57 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Jun 11, 3:05 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 40 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Jun 11, 4:17 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 51 min |
| Jun 11, 4:29 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jun 11, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 43 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | RAH | Warren | 62 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 47 min |
| Jun 11, 5:04 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 56 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 39 min |
| Jun 11, 5:14 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 3 hr |
| Jun 11, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 11, 5:38 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jun 11, 5:43 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance, Warren | 58 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 66 min |
| Jun 11, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Person | 74 min |
| Jun 11, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Jun 11, 6:37 PM EDT | Special Weather Statement | RAH | Stanly | 68 min |
| Jun 11, 6:46 PM EDT | Special Weather Statement | RAH | Warren | 44 min |
| Jun 11, 7:09 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 51 min |
| Jun 11, 7:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 87 min |
| Jun 11, 7:58 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.